MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-PH190L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: e1 (telephone number added was missing from the initial medwatch) g2 (user facility added was missing from the initial medwatch).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over one (1) year since the subject device was manufactured.Based on the results of the investigation, although the adherence/clogging of the material was confirmed, we could not identify the material.Therefore, a definitive root cause could not be determined.It is likely the foreign material may not have been removed because reprocessing could not be conducted properly due to leakage at scope-cover.The customer did not provide a cleaning disinfection and sterilization checklist, so it is unknown if there were any deviations.Whether there was deviation from ifu in reprocessing steps for the area foreign material remained or not was unknown.Three attempts were made to obtain additional information regarding the reported event, but no response was received from the customer.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: ¿the instruction manual gif/cf/pcf-190 series operation manual chapter 3 preparation and inspection describes how to detect for the suggested events.The instruction manual gif/cf/pcf-190 series reprocessing manual chapter 5 reprocessing the endoscope describes how to prevent for the suggested events.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed that during the device evaluation, the colonovideoscope exhibited the air/water (a/w) tube and cylinder had foreign material.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device was returned and the evaluation found no additional reportable malfunctions other than those mentioned in b5.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18718519
Report Number9610595-2024-03334
Device Sequence Number7245861
Product Code FDF
UDI-Device Identifier04953170436697
UDI-Public04953170436697
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-PH190L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown